| Model Number |
2110 |
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/11/2022
Type of Reportable Event
Malfunction
Event or Problem Description
This is the third event with smith's medical cadd solis pca pumps with volume infused discrepancies.Cadd pca pump was infusing hydromorphone at 3 mg/hr: 15 ml/hr.Reservoir volume at zero.Cassette changed."empty" cartridge noted to have 29cc of medication still in cartridge despite cadd pump at zero.Extra medication wasted and documented in omnicell.Pharmacy notified.No patient injury.Follow up investigation: biomedical engineering tested cadd pump post event and found no operational issues.Unable to conduct testing with actual pump cassette involved in event due to the contents.Further testing was conducted by biomed and the testing performed did not find any discrepancy in delivery.Biomed was unable to duplicate errors.Unit tested with a 250 ml cassette filled with ringers solution by pharmacy.Ran at 13 ml/hr.Pump ran for approximately 19 hrs and 15 mins and test results indicated unit performed properly.All four events occurred on the same nursing unit.Since the last reported event of january, no similar events with the pump have been reported.During the time these events occurred on the nursing unit, nurses were reminded at their shift huddles that it is not practice to under set the volumes for pcas.